March  2015, 5(1): 31-53. doi: 10.3934/mcrf.2015.5.31

Transformation operators in controllability problems for the wave equations with variable coefficients on a half-axis controlled by the Dirichlet boundary condition

1. 

Mathematical Division, Institute for Low Temperature Physics and Engineering, 47 Lenin Ave., Kharkiv 61103

Received  March 2014 Revised  August 2014 Published  January 2015

In this paper necessary and sufficient conditions of $L^\infty$-controllability and approximate $L^\infty$-controllability are obtained for the control system $ w_{tt}=\frac{1}{\rho} (k w_x)_x+\gamma w$, $w(0,t)=u(t)$, $x>0$, $t\in(0,T)$. Here $\rho$, $k$, and $\gamma$ are given functions on $[0,+\infty)$; $u\in L^\infty(0,\infty)$ is a control; $T>0$ is a constant. These problems are considered in special modified spaces of the Sobolev type introduced and studied in the paper. The growth of distributions from these spaces is associated with the equation data $\rho$ and $k$. Using some transformation operator introduced and studied in the paper, we see that this control system replicates the controllability properties of the auxiliary system $ z_{tt}=z_{xx}-q^2z$, $z(0,t)=v(t)$, $x>0$, $t\in(0,T)$, and vise versa. Here $q\ge0$ is a constant and $v\in L^\infty(0,\infty)$ is a control. Necessary and sufficient conditions of controllability for the main system are obtained from the ones for the auxiliary system.
Citation: Larissa V. Fardigola. Transformation operators in controllability problems for the wave equations with variable coefficients on a half-axis controlled by the Dirichlet boundary condition. Mathematical Control and Related Fields, 2015, 5 (1) : 31-53. doi: 10.3934/mcrf.2015.5.31
References:
[1]

P. Antosik, J. Mikusiński and R. Sikorski, Theory of Distributions. The Sequential Approach, Elsevier, Amsterdam, 1973.

[2]

M. I. Belishev and A. F. Vakulenko, On a control problem for the wave equation in $\mathbb{R}^3$ (Russian), Zapiski Nauchnykh Seminarov POMI, 332 (2006), 19-37; English translation: J. Math. Sci., 142 (2007), 2528-2539. doi: 10.1007/s10958-007-0140-3.

[3]

F. Boyer, On the penalised HUM approach and its applications to the numerical approximation of null-controls for papabolic problems, ESAIM: Proceedings, 41 (2013), 15-58. doi: 10.1051/proc/201341002.

[4]

C. Castro, Exact controllability of the 1-D wave equation from a moving interior point, ESAIM: Control, Optim. Calc. Var., 19 (2013), 301-316. doi: 10.1051/cocv/2012009.

[5]

S. Dolecki and D. R. Russel, A general theory of observation and control, SIAM J. Control Optim., 15 (1977), 185-220. doi: 10.1137/0315015.

[6]

L. V. Fardigola, On controllability problems for the wave equation on a half-plane, J. Math. Phys., Anal., Geom., 1 (2005), 93-115.

[7]

L. V. Fardigola, Controllability problems for the string equation on a half-axis with a boundary control bounded by a hard constant, SIAM J. Control Optim., 47 (2008), 2179-2199. doi: 10.1137/070684057.

[8]

L. V. Fardigola, Neumann boundary control problem for the string equation on a half-axis (Ukrainian), Dopovidi Natsionalnoi Akademii Nauk Ukrainy, (2009), 36-41.

[9]

L. V. Fardigola, Controllability problems for the 1-d wave equation on a half-axis with the Dirichlet boundary control, ESAIM: Control, Optim. Calc. Var., 18 (2012), 748-773. doi: 10.1051/cocv/2011169.

[10]

L. V. Fardigola, Controllability problems for the 1-d wave equations on a half-axis with Neumann boundary control, MCRF, 3 (2013), 161-183. doi: 10.3934/mcrf.2013.3.161.

[11]

L. V. Fardigola, Transformation operators of the Sturm-Liouville problem in controllability problems for the wave equation on a half-axis, SIAM J. Control Optim., 51 (2013), 1781-1801. doi: 10.1137/110858318.

[12]

L. V. Fardigola and K. S. Khalina, Controllability problems for the wave equation (Ukrainian), Ukr. Mat. Zh., 59 (2007), 939-952, English translation: Ukr. Math. J., 59 (2007), 1040-1058. doi: 10.1007/s11253-007-0068-2.

[13]

S. G. Gindikin and L. R. Volevich, Distributions and Convolution Equations, Gordon and Breach Sci. Publ., Philadelphia, 1992.

[14]

M. Gugat, A. Keimer and G. Leugering, Optimal distributed control of the wave equation subject to state constraints, ZAMM Angew. Math. Mech., 89 (2009), 420-444. doi: 10.1002/zamm.200800196.

[15]

M. Gugat and G. Leugering, $L^\infty$-norm minimal control of the wave equation: On the weakness of the bang-bang principle, ESAIM: Control Optim. Calc. Var., 14 (2008), 254-283. doi: 10.1051/cocv:2007044.

[16]

M. Gugat and J. Sokolowski, A note on the approximation of Dirichlet boundary control problems for the wave equation on curved domains, Applicable Analyis, 92 (2013), 2200-2214. doi: 10.1080/00036811.2012.724404.

[17]

M. Jaulent and C. Jean, One-dimensional inverse Schrödinger scattering problem with energy-dependent potential, I, Ann. Inst. H. Poincaré Sect. A (N.S.), 25 (1976), 105-118.

[18]

M. Jaulent and C. Jean, Solution of a Schrödinger inverse scattering problem with a polynomial spectral dependence in the potential, J. Math. Phys, 23 (1982), 258-266. doi: 10.1063/1.525347.

[19]

V. A. Il'in and A. A. Kuleshov, Generalized solutions of the wave equation in the classes $L_p$ and $W_p^1$, $p\ge1$ (Russian), Dokl. Akad. Nauk, Ross. Akad. Nauk, 446 (2012), 374-377; English translation: Doklady Mathematics, 86 (2012), 657-660. doi: 10.1134/S106456241205016X.

[20]

F. A. Khalilov and E. Ya. Khruslov, Matrix generalisation of the modified Korteweg-de Vries equation, Inverse Problems, 6 (1990), 193-204. doi: 10.1088/0266-5611/6/2/004.

[21]

K. S. Khalina, Boundary controllability problems for the equation of oscillation of an inhomogeneous string on a half-axis (Ukrainian), Ukr. Mat. Zh., 64 (2012), 525-541; English translation: Ukr. Math. J., 64 (2012), 594-615. doi: 10.1007/s11253-012-0666-5.

[22]

K. S. Khalina, On the Neumann boundary controllability for a non-homogeneous string on a half-axis, J. Math. Phys., Anal., Geom., 8 (2012), 307-335.

[23]

K. S. Khalina, On Dirichlet boundary controllability for a non-homogeneous string on a half-axis (Ukrainian), Dopovidi Natsionalnoi Akademii Nauk Ukrainy, (2012), 24-29.

[24]

E. Ya. Khruslov, One-dimensional inverse problems of electrodynamics (Russian), Zh. Vychisl. Mat. i Mat. Fiz., 25 (1985), 548-561.

[25]

J.-L. Lions, Contrôlabilité exacte des systèmes distribués (French) [Exact controllability of distributed systems], C. R. Acad. Sci. Paris. Sér I Math., 302 (1986), 471-475. doi: 10.1007/BFb0007542.

[26]

Y. Liu, Some sufficient conditions for the controllability of the wave equation with variable coefficients, Acta Appl. Math., 128 (2013), 181-191. doi: 10.1007/s10440-013-9825-4.

[27]

V. A. Marchenko, Sturm-Liouville Operators and Applications, American Mathematical Society, Providence, R.I., 2011.

[28]

Y. Privat, E. Trélat and E. Zuazua, Optimal location of controllers for the one-dimensional wave equation, Ann. Inst. Poincaré Anal Non Linéaire, 30 (2013), 1097-1126. doi: 10.1016/j.anihpc.2012.11.005.

[29]

Ch. Seck, G. Bayili, A. Séne and M. T. Niane, Contrôlabilité exacte de l'équation des ondes dans des espaces de Sobolev non-réguliers pour un ouvert polygonal (French) [Exact controllability of the wave equation in Sobolev spaces non-regular for an open polygon], Afr. Mat., 23 (2012), 1-9. doi: 10.1007/s13370-011-0001-6.

[30]

G. M. Sklyar and L. V. Fardigola, The Markov power moment problem in problems of controllability and frequency extinguishing for the wave equation on a half-axis, J. Math. Anal. Appl., 276 (2002), 109-134. doi: 10.1016/S0022-247X(02)00380-3.

[31]

J. Vancostenoble and E. Zuazua, Hardy inequalities, observability, and control for the wave and Schrödinder equations with singular potentials, SIAM J. Math. Anal., 41 (2009), 1508-1532. doi: 10.1137/080731396.

[32]

X. Zhang, A unified controllability/observability theory for some stochastic and deterministic partial differential equations, in Proceedings of the International Congress of Mathematicians. Vol. IV, Hindustan Book Agency, New Delhi, 2010, 3008-3034. doi: 10.1007/978-0-387-89488-1.

[33]

E. Zuazua, Controllability and Observability of Partial Differential Equations: Some Results and Open Problems, in Handbook of Differential Equations: Evolutionary Equations. Vol. III, Elsevier/North-Holland, Amsterdam, 2007, 527-621. doi: 10.1016/S1874-5717(07)80010-7.

show all references

References:
[1]

P. Antosik, J. Mikusiński and R. Sikorski, Theory of Distributions. The Sequential Approach, Elsevier, Amsterdam, 1973.

[2]

M. I. Belishev and A. F. Vakulenko, On a control problem for the wave equation in $\mathbb{R}^3$ (Russian), Zapiski Nauchnykh Seminarov POMI, 332 (2006), 19-37; English translation: J. Math. Sci., 142 (2007), 2528-2539. doi: 10.1007/s10958-007-0140-3.

[3]

F. Boyer, On the penalised HUM approach and its applications to the numerical approximation of null-controls for papabolic problems, ESAIM: Proceedings, 41 (2013), 15-58. doi: 10.1051/proc/201341002.

[4]

C. Castro, Exact controllability of the 1-D wave equation from a moving interior point, ESAIM: Control, Optim. Calc. Var., 19 (2013), 301-316. doi: 10.1051/cocv/2012009.

[5]

S. Dolecki and D. R. Russel, A general theory of observation and control, SIAM J. Control Optim., 15 (1977), 185-220. doi: 10.1137/0315015.

[6]

L. V. Fardigola, On controllability problems for the wave equation on a half-plane, J. Math. Phys., Anal., Geom., 1 (2005), 93-115.

[7]

L. V. Fardigola, Controllability problems for the string equation on a half-axis with a boundary control bounded by a hard constant, SIAM J. Control Optim., 47 (2008), 2179-2199. doi: 10.1137/070684057.

[8]

L. V. Fardigola, Neumann boundary control problem for the string equation on a half-axis (Ukrainian), Dopovidi Natsionalnoi Akademii Nauk Ukrainy, (2009), 36-41.

[9]

L. V. Fardigola, Controllability problems for the 1-d wave equation on a half-axis with the Dirichlet boundary control, ESAIM: Control, Optim. Calc. Var., 18 (2012), 748-773. doi: 10.1051/cocv/2011169.

[10]

L. V. Fardigola, Controllability problems for the 1-d wave equations on a half-axis with Neumann boundary control, MCRF, 3 (2013), 161-183. doi: 10.3934/mcrf.2013.3.161.

[11]

L. V. Fardigola, Transformation operators of the Sturm-Liouville problem in controllability problems for the wave equation on a half-axis, SIAM J. Control Optim., 51 (2013), 1781-1801. doi: 10.1137/110858318.

[12]

L. V. Fardigola and K. S. Khalina, Controllability problems for the wave equation (Ukrainian), Ukr. Mat. Zh., 59 (2007), 939-952, English translation: Ukr. Math. J., 59 (2007), 1040-1058. doi: 10.1007/s11253-007-0068-2.

[13]

S. G. Gindikin and L. R. Volevich, Distributions and Convolution Equations, Gordon and Breach Sci. Publ., Philadelphia, 1992.

[14]

M. Gugat, A. Keimer and G. Leugering, Optimal distributed control of the wave equation subject to state constraints, ZAMM Angew. Math. Mech., 89 (2009), 420-444. doi: 10.1002/zamm.200800196.

[15]

M. Gugat and G. Leugering, $L^\infty$-norm minimal control of the wave equation: On the weakness of the bang-bang principle, ESAIM: Control Optim. Calc. Var., 14 (2008), 254-283. doi: 10.1051/cocv:2007044.

[16]

M. Gugat and J. Sokolowski, A note on the approximation of Dirichlet boundary control problems for the wave equation on curved domains, Applicable Analyis, 92 (2013), 2200-2214. doi: 10.1080/00036811.2012.724404.

[17]

M. Jaulent and C. Jean, One-dimensional inverse Schrödinger scattering problem with energy-dependent potential, I, Ann. Inst. H. Poincaré Sect. A (N.S.), 25 (1976), 105-118.

[18]

M. Jaulent and C. Jean, Solution of a Schrödinger inverse scattering problem with a polynomial spectral dependence in the potential, J. Math. Phys, 23 (1982), 258-266. doi: 10.1063/1.525347.

[19]

V. A. Il'in and A. A. Kuleshov, Generalized solutions of the wave equation in the classes $L_p$ and $W_p^1$, $p\ge1$ (Russian), Dokl. Akad. Nauk, Ross. Akad. Nauk, 446 (2012), 374-377; English translation: Doklady Mathematics, 86 (2012), 657-660. doi: 10.1134/S106456241205016X.

[20]

F. A. Khalilov and E. Ya. Khruslov, Matrix generalisation of the modified Korteweg-de Vries equation, Inverse Problems, 6 (1990), 193-204. doi: 10.1088/0266-5611/6/2/004.

[21]

K. S. Khalina, Boundary controllability problems for the equation of oscillation of an inhomogeneous string on a half-axis (Ukrainian), Ukr. Mat. Zh., 64 (2012), 525-541; English translation: Ukr. Math. J., 64 (2012), 594-615. doi: 10.1007/s11253-012-0666-5.

[22]

K. S. Khalina, On the Neumann boundary controllability for a non-homogeneous string on a half-axis, J. Math. Phys., Anal., Geom., 8 (2012), 307-335.

[23]

K. S. Khalina, On Dirichlet boundary controllability for a non-homogeneous string on a half-axis (Ukrainian), Dopovidi Natsionalnoi Akademii Nauk Ukrainy, (2012), 24-29.

[24]

E. Ya. Khruslov, One-dimensional inverse problems of electrodynamics (Russian), Zh. Vychisl. Mat. i Mat. Fiz., 25 (1985), 548-561.

[25]

J.-L. Lions, Contrôlabilité exacte des systèmes distribués (French) [Exact controllability of distributed systems], C. R. Acad. Sci. Paris. Sér I Math., 302 (1986), 471-475. doi: 10.1007/BFb0007542.

[26]

Y. Liu, Some sufficient conditions for the controllability of the wave equation with variable coefficients, Acta Appl. Math., 128 (2013), 181-191. doi: 10.1007/s10440-013-9825-4.

[27]

V. A. Marchenko, Sturm-Liouville Operators and Applications, American Mathematical Society, Providence, R.I., 2011.

[28]

Y. Privat, E. Trélat and E. Zuazua, Optimal location of controllers for the one-dimensional wave equation, Ann. Inst. Poincaré Anal Non Linéaire, 30 (2013), 1097-1126. doi: 10.1016/j.anihpc.2012.11.005.

[29]

Ch. Seck, G. Bayili, A. Séne and M. T. Niane, Contrôlabilité exacte de l'équation des ondes dans des espaces de Sobolev non-réguliers pour un ouvert polygonal (French) [Exact controllability of the wave equation in Sobolev spaces non-regular for an open polygon], Afr. Mat., 23 (2012), 1-9. doi: 10.1007/s13370-011-0001-6.

[30]

G. M. Sklyar and L. V. Fardigola, The Markov power moment problem in problems of controllability and frequency extinguishing for the wave equation on a half-axis, J. Math. Anal. Appl., 276 (2002), 109-134. doi: 10.1016/S0022-247X(02)00380-3.

[31]

J. Vancostenoble and E. Zuazua, Hardy inequalities, observability, and control for the wave and Schrödinder equations with singular potentials, SIAM J. Math. Anal., 41 (2009), 1508-1532. doi: 10.1137/080731396.

[32]

X. Zhang, A unified controllability/observability theory for some stochastic and deterministic partial differential equations, in Proceedings of the International Congress of Mathematicians. Vol. IV, Hindustan Book Agency, New Delhi, 2010, 3008-3034. doi: 10.1007/978-0-387-89488-1.

[33]

E. Zuazua, Controllability and Observability of Partial Differential Equations: Some Results and Open Problems, in Handbook of Differential Equations: Evolutionary Equations. Vol. III, Elsevier/North-Holland, Amsterdam, 2007, 527-621. doi: 10.1016/S1874-5717(07)80010-7.

[1]

Larissa V. Fardigola. Controllability problems for the 1-d wave equations on a half-axis with Neumann boundary control. Mathematical Control and Related Fields, 2013, 3 (2) : 161-183. doi: 10.3934/mcrf.2013.3.161

[2]

Larissa Fardigola, Kateryna Khalina. Controllability problems for the heat equation on a half-axis with a bounded control in the Neumann boundary condition. Mathematical Control and Related Fields, 2021, 11 (1) : 211-236. doi: 10.3934/mcrf.2020034

[3]

Alexander Zlotnik. The Numerov-Crank-Nicolson scheme on a non-uniform mesh for the time-dependent Schrödinger equation on the half-axis. Kinetic and Related Models, 2015, 8 (3) : 587-613. doi: 10.3934/krm.2015.8.587

[4]

Valter Pohjola. An inverse problem for the magnetic Schrödinger operator on a half space with partial data. Inverse Problems and Imaging, 2014, 8 (4) : 1169-1189. doi: 10.3934/ipi.2014.8.1169

[5]

Nakao Hayashi, Pavel I. Naumkin. Modified wave operator for Schrodinger type equations with subcritical dissipative nonlinearities. Inverse Problems and Imaging, 2007, 1 (2) : 391-398. doi: 10.3934/ipi.2007.1.391

[6]

Xiaomei Chen, Xiaohui Yu. Liouville type theorem for Hartree-Fock Equation on half space. Communications on Pure and Applied Analysis, 2022, 21 (6) : 2079-2100. doi: 10.3934/cpaa.2022050

[7]

Kenji Nakanishi. Modified wave operators for the Hartree equation with data, image and convergence in the same space. Communications on Pure and Applied Analysis, 2002, 1 (2) : 237-252. doi: 10.3934/cpaa.2002.1.237

[8]

Wei Dai, Zhao Liu, Guozhen Lu. Hardy-Sobolev type integral systems with Dirichlet boundary conditions in a half space. Communications on Pure and Applied Analysis, 2017, 16 (4) : 1253-1264. doi: 10.3934/cpaa.2017061

[9]

M. Nakamura, Tohru Ozawa. The Cauchy problem for nonlinear wave equations in the Sobolev space of critical order. Discrete and Continuous Dynamical Systems, 1999, 5 (1) : 215-231. doi: 10.3934/dcds.1999.5.215

[10]

Ankit Kumar, Kamal Jeet, Ramesh Kumar Vats. Controllability of Hilfer fractional integro-differential equations of Sobolev-type with a nonlocal condition in a Banach space. Evolution Equations and Control Theory, 2022, 11 (2) : 605-619. doi: 10.3934/eect.2021016

[11]

Wei Yan, Yimin Zhang, Yongsheng Li, Jinqiao Duan. Sharp well-posedness of the Cauchy problem for the rotation-modified Kadomtsev-Petviashvili equation in anisotropic Sobolev spaces. Discrete and Continuous Dynamical Systems, 2021, 41 (12) : 5825-5849. doi: 10.3934/dcds.2021097

[12]

Ichrak Bouacida, Mourad Kerboua, Sami Segni. Controllability results for Sobolev type $ \psi - $Hilfer fractional backward perturbed integro-differential equations in Hilbert space. Evolution Equations and Control Theory, 2022  doi: 10.3934/eect.2022028

[13]

Kimitoshi Tsutaya. Scattering theory for the wave equation of a Hartree type in three space dimensions. Discrete and Continuous Dynamical Systems, 2014, 34 (5) : 2261-2281. doi: 10.3934/dcds.2014.34.2261

[14]

Muslim Malik, Anjali Rose, Anil Kumar. Controllability of Sobolev type fuzzy differential equation with non-instantaneous impulsive condition. Discrete and Continuous Dynamical Systems - S, 2022, 15 (2) : 387-407. doi: 10.3934/dcdss.2021068

[15]

Gael Diebou Yomgne. On a nonlinear Laplace equation related to the boundary Yamabe problem in the upper-half space. Communications on Pure and Applied Analysis, 2022, 21 (2) : 517-539. doi: 10.3934/cpaa.2021186

[16]

Linglong Du. Characteristic half space problem for the Broadwell model. Networks and Heterogeneous Media, 2014, 9 (1) : 97-110. doi: 10.3934/nhm.2014.9.97

[17]

Angela Alberico, Andrea Cianchi, Luboš Pick, Lenka Slavíková. Sharp Sobolev type embeddings on the entire Euclidean space. Communications on Pure and Applied Analysis, 2018, 17 (5) : 2011-2037. doi: 10.3934/cpaa.2018096

[18]

Yonggang Zhao, Mingxin Wang. An integral equation involving Bessel potentials on half space. Communications on Pure and Applied Analysis, 2015, 14 (2) : 527-548. doi: 10.3934/cpaa.2015.14.527

[19]

Linglong Du, Haitao Wang. Pointwise wave behavior of the Navier-Stokes equations in half space. Discrete and Continuous Dynamical Systems, 2018, 38 (3) : 1349-1363. doi: 10.3934/dcds.2018055

[20]

Weiwei Zhao, Jinge Yang, Sining Zheng. Liouville type theorem to an integral system in the half-space. Communications on Pure and Applied Analysis, 2014, 13 (2) : 511-525. doi: 10.3934/cpaa.2014.13.511

2020 Impact Factor: 1.284

Metrics

  • PDF downloads (73)
  • HTML views (0)
  • Cited by (3)

Other articles
by authors

[Back to Top]